Hail, Burleigh
- When
- July 21, 5:45 PM CST to 6:05 PM CST
- Where
- Burleigh County, 8 mi NE of Wilton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.250, -100.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 21, 3:10 AM CST, 14 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT THU JUL 21 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT SURFACE TROUGH OVER CENTRAL MONTANA/WYOMING IS PROGGED TO MOVE EAST TO THE WESTERN BORDERS OF THE DAKOTAS BY 18Z...A SLOWER PROGRESSION THAN YESTERDAYS MODEL RUNS. THUS WILL MAKE A CHANGE IN THE FORECASTED WINDS TODAY AS WELL AS INTRODUCE PRECIP CHANCES TO THE WESTERN COUNTIES THIS AFTERNOON. THE TROUGH WILL BE THE FOCUS OF THUNDERSTORM INITIATION...WITH PLENTY OF LOW LEVEL MOISTURE AVAILABLE AS DEWPOINTS INCREASE AHEAD OF THE TROUGH. CAPE VALUES INCREASE TO 500 TO OVER 1000 THIS AFTERNOON ACROSS THE WHOLE FORECAST AREA. HAVE MENTIONED POSSIBLY SEVERE WORDING AS PER PREVIOUS FORECAST...BUT NOW INCLUDES THE WESTERN COUNTIES AS WELL. THE TROUGH IS PROGGED TO REMAIN IN THE CENTRAL DAKOTAS THIS EVENING AND MOVE SLOWLY EAST AND WEAKEN OVERNIGHT. FRIDAY WILL SEE ANOTHER LOW DEVELOPING IN THE LEE OF THE ROCKIES WITH STRONG SOUTHEAST WINDS OVER THE DAKOTAS AND KEEPING DEWPOINTS INTO THE 60S. THIS LOW/TROUGH IS FORECAST TO APPROACH THE WESTERN BORDER OF THE DAKOTAS AFTER MIDNIGHT FRIDAY NIGHT AND MOVING INTO CENTRAL NORTH DAKOTA BY DAYBREAK ON SATURDAY. PLENTY OF LOW LEVEL MOISTURE AND CAPE TO WORK WITH...AND EXPECT A LATE FRIDAY NIGHT/EARLY SATURDAY MORNING ROUND OF THUNDERSTORMS...SOME SEVERE...FOR THE WHOLE FORECAST AREA. THE TIMING OF THE MOVEMENT OF THE TROUGH IS KEY FOR TIMING OF PRECIPITATION. .LONG TERM...SUNDAY THROUGH THURSDAY. AN UPPER LEVEL TROUGH AND SURFACE LOW WILL MOVE ACROSS THE STATE ON LATE SUNDAY AND MONDAY...WITH GOOD UPPER LEVEL DIFLUENCE AND SURFACE MOISTURE ADVECTION. WILL KEEP A CHANCE OF TSTMS IN THE FORECAST BEGINNING SATURDAY AFTERNOON THROUGH MONDAY EVENING. THE TROUGH DEEPENS AS IT MOVES EAST MONDAY NIGHT AS STRONG RIDGE DEVELOPS OVER THE WEST COAST...PUTTING ND IN A DRY NORTHWEST FLOW ALOFT WITH TEMPS GENERALLY AT OR BELOW NORMAL. LITTLE CHANGE TO ONGOING FORECAST AND ADDED A DRY AND SEASONABLE DAY 8 TO PACKAGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && VINING/WETZEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT THU JUL 21 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221006- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 508 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...SOME SEVERE WITH DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS...SOME SEVERE... FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
202 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL 5 E MAKOTI 47.96N 101.70W
07/21/2005 0.88 INCH WARD ND LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT IN THE RICE
LAKE AREA OF WARD COUNTY.
0154 PM HAIL MAKOTI 47.96N 101.81W
07/21/2005 0.88 INCH WARD ND LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY LAW ENFORCEMENT IN THE TOWN
OF MAKOTI.
&&
CJS/JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
221 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL RYDER 47.92N 101.67W
07/21/2005 0.88 INCH WARD ND PUBLIC
NICKEL SIZE HAIL REPORTED IN THE TOWN OF RYDER.
&&
CJS/JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL RYDER 47.92N 101.67W
07/21/2005 1.75 INCH WARD ND PUBLIC
A FEW HAIL STONES TO THE SIZE OF GOLFBALLS. PUBLIC REPORT
RELAYED BY LOCAL MEDIA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL HETTINGER 46.00N 102.63W
07/21/2005 2.75 INCH ADAMS ND TRAINED SPOTTER
GOLBALL TO BASEBALL SIZE HAIL WITH 50 MPH WINDS BROKE OUT
WINDOWS IN HOUSE
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 W NEW SALEM 46.84N 101.50W
07/21/2005 1.00 INCH MORTON ND NWS EMPLOYEE
STILL FALLING
&&
JCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 NW NEW SALEM 46.89N 101.49W
07/21/2005 1.50 INCH MORTON ND TRAINED SPOTTER
STILL OCCURRING
&&
JCThe Bismarck radar (KBIS), 54 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5464486.